MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL90
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # n5316u.Additional information was requested and the following was obtained: was there any patient consequence as a result of the procedure being prolonged by 60 minutes? the operative follow-up was good, no patient consequences.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? the operative follow-up was good, no patient consequences.What is the current status of the patient? the operative follow-up was good, no patient consequences.Device evaluation summary: the analysis results showed that the tl90 device arrived with no apparent damage with a reload loaded on the device.The reload was returned void of staples.The device was tested for functionality with a test reload and it cycled, fired, and all the staples formed as intended.The staple line was complete and the staples meet the staple form release criteria.The event described could not be confirmed as no malformed staples were observed and the device performed without any difficulties noted.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance's were identified.
 
Additional Manufacturer Narrative
(b)(4).Batch # n5316u.A manufacturing record evaluation was performed for the finished device lot/batch number, and no non-conformances were identified.Attempts are being made to obtain the following information.  to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was there any patient consequence as a result of the procedure being prolonged by 60 minutes? was there any patient consequence or change in the post-operative care of the patient as a result of the event? what is the current status of the patient?.
 
Event or Problem Description
It was reported that during a gastrectomy procedure, the staple line on the distal part didn't hold: the staples did not closed.Anastomosis has been performed with a suture.Extension of the procedure time (60 minutes).

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9213448
Report Number3005075853-2019-22900
Device Sequence Number1960638
Product Code GDW
UDI-Device Identifier10705036013198
UDI-Public10705036013198
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberTL90
Device Lot NumberN9090T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1